PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

A simple derivation of the eigenvalues of a tridiagonal matrix arising in biogeography

Volume 42 / 2015

Qassem M. Al-Hassan, Mowaffaq Hajja Applicationes Mathematicae 42 (2015), 23-27 MSC: Primary 15A18; Secondary 15B99, 92D25, 92D40. DOI: 10.4064/am42-1-3

Abstract

In investigating a certain optimization problem in biogeography, Simon [IEEE Trans. Evolutionary Comput. 12 (2008), 702–713] encountered a certain specially structured tridiagonal matrix and made a conjecture regarding its eigenvalues. A few years later, the validity of the conjecture was established by Igelnik and Simon [Appl. Math. Comput. 218 (2011), 195–201]. In this paper, we give another proof of this conjecture that is much shorter, almost computation-free, and does not resort to the eigenvectors of the matrix.

Authors

  • Qassem M. Al-HassanDepartment of Mathematics
    Yarmouk University
    Irbid, Jordan
    e-mail
  • Mowaffaq HajjaDepartment of Mathematics
    Yarmouk University, Irbid
    Jordan
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image